Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 356, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 14, 2020, 2:12 PM CDT for Ashley County, Chicot County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2020, 2:12 PM CDT (19:12 UTC)
- Expired
- Jul 14, 2020, 2:52 PM CDT
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ashley County, AR, Chicot County, AR
The radar
The Jackson/Brandon,MS radar (KDGX), 167 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 602 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
434
WUUS54 KJAN 141912
SVRJAN
ARC003-017-142015-
/O.NEW.KJAN.SV.W.0356.200714T1912Z-200714T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
212 PM CDT Tue Jul 14 2020
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southwestern Chicot County in southeastern Arkansas...
Southeastern Ashley County in southeastern Arkansas...
* Until 315 PM CDT.
* At 212 PM CDT, a severe thunderstorm was located over Portland, or
11 miles north of Wilmot, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Eudora, Portland, Montrose and Parkdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3335 9154 3310 9119 3300 9117 3301 9144
3301 9152 3321 9165
TIME...MOT...LOC 1912Z 319DEG 9KT 3321 9152
HAIL...0.75IN
WIND...60MPH
$$
DL2 follow-up statements
294
WWUS54 KJAN 141932
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
232 PM CDT Tue Jul 14 2020
ARC003-017-142015-
/O.CON.KJAN.SV.W.0356.000000T0000Z-200714T2015Z/
Chicot AR-Ashley AR-
232 PM CDT Tue Jul 14 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHWESTERN CHICOT AND SOUTHEASTERN ASHLEY COUNTIES...
At 232 PM CDT, a severe thunderstorm was located near Portland, or 9
miles northeast of Wilmot, moving southeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Eudora, Portland, Montrose and Parkdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3335 9154 3310 9119 3300 9117 3301 9144
3301 9152 3321 9165
TIME...MOT...LOC 1932Z 319DEG 9KT 3317 9148
HAIL...<.75IN
WIND...60MPH
$$
DL502
WWUS54 KJAN 141952
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
252 PM CDT Tue Jul 14 2020
ARC003-017-142002-
/O.CAN.KJAN.SV.W.0356.000000T0000Z-200714T2015Z/
Chicot AR-Ashley AR-
252 PM CDT Tue Jul 14 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHICOT AND
SOUTHEASTERN ASHLEY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jackson.
LAT...LON 3335 9154 3310 9119 3300 9117 3301 9144
3301 9152 3321 9165
TIME...MOT...LOC 1947Z 319DEG 9KT 3313 9144
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 12:37 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 14, 12:37 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1237 PM CDT Tue Jul 14 2020
.UPDATE...
Updated for 18Z aviation discussion
&&
.AVIATION...
18Z TAF discussion:
VFR conditions prevail across the region this afternoon. Scattered
TSRA will be possible through around sunset mainly in a corridor
from GLH to JAN/HKS to HBG/PIB, with brief visibility reductions
possible in +RA. Early Wednesday morning, a brief period of MVFR
ceilings is expected at some sites, with VFR conditions returning
by mid-morning. /DL/
&&
.DISCUSSION...
Another warm and muggy morning is underway. An axis of greater
deep moisture with weak low level convergence has become situated
NW to SE from central AR across central and into SE MS. A few
showers were ongoing along this axis across the Delta this
morning. Meanwhile, a mid level disturbance was noted on water
vapor imagery over AR and is forecast to move southeastward across
the state through the day. CAM guidance is honing in on two areas
of greater convective coverage today - over the Delta early
afternoon and then across south MS mid to late afternoon. Based on
a modified 12z KJAN sounding, the environment ahead of this
disturbance will be rather unstable with both high CAPE and high
DCAPE, suggesting there will be potential for a few wet
microbursts today capable of producing damaging wind gusts. Though
ambient low level flow is forecast to be rather weak, deeper
layer flow will be slightly stronger (around 20 kts), so any
convective clusters that develop may be able to sustain for at
least a short duration. I suspect the greater threat for the
stronger storms would occur with storms that fire over the Delta,
which might be more isolated, in contrast to the activity farther
south that might be more numerous and messy. For the forecast,
PoPs will be increased farther north and west to reflect latest
thinking. Because it is near term, the limited severe threat will
be highlighted with mesoanalysis update graphics via social media.
Outside of clouds and convection, heat stress remains a concern
with the potential for heat indices of 105-110 today (could see a
few spots above 110 briefly, even). The Heat Advisory will remain
in effect for roughly the southwestern 2/3 of the forecast area.
/DL/
Prior discussion below:
Today and Tonight...
Deep moisture will again increase across the forecast area today
into tonight. This will again result in a day on dangerous heat
stress conditions much of the CWA, as dew points in the low to mid
70s combine with highs topping out in the middle 90s, resulting
in heat index readings this afternoon from near 105 to 110. This
will also yield another "Heat Advisory" from 11 AM until 7 PM
today for portions of Central Mississippi, along with West and
South Mississippi, Northeast Louisiana, and extreme Southeast
Arkansas. Here, afternoon heat index readings will range from
106F-110F.
A weakening disturbance aloft embedded in northwest flow, will also
traverse the region through the course of the day. This could
provide some temporary relief from the heat, in the form of isolated
to scattered showers and storms from this morning into late this
afternoon. Some isolated convection could linger into the evening
hours, but much of it will dissipate shortly after sunset. Overall,
a quiet night is currently forecast tonight, as lows fall into the
70s. /19/
Tomorrow through Monday...
Hot and humid conditions continue with diurnal showers and
thunderstorms. An upper trough makes its way eastward, the weakly
northwesterly flow aloft shifts east as well, and a mid/upper ridge
begins to build in. Models continue to show a weak wave/vort over
the southeast, representing if nothing else a weakness in the
eastern side of the ridging...repeating the runs from 36 hrs ago and
potentially marking a slight shift in the pattern. That being said,
the region remains in a diurnal airmass thunderstorm pattern in
perpetual southerly flow through the week and into the weekend. For
tomorrow, those afternoon showers and thunderstorms may provide
relief from the heat particularly in the southeast. Meanwhile, the
continued heat will push the temperatures again into the mid 90s.
Dewpoints will remain in the mid to upper 70s, driving the heat
indices into the 105-110F range again tomorrow. The faster upper and
almost zonal 500mb flow shifts northward...leaving the south in a
very weak/light pattern aloft. That current weakness in the
mid/upper level ridging is in concert with a drop of the 850 mb
temps a degree or two through the remains of the week...but still
plenty warm in the 17-21C range. Southerly winds at the surface and
periodic thunderstorms keep Gulf moisture moving into the region and
reinforcing the boundary layer and midlevels.
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 96 75 94 74 / 38 11 39 3
Meridian 96 74 94 74 / 36 14 46 3
Vicksburg 96 77 95 77 / 30 8 15 2
Hattiesburg 96 75 92 74 / 59 20 62 7
Natchez 95 75 93 74 / 27 9 25 3
Greenville 94 76 94 76 / 30 5 11 3
Greenwood 95 75 96 74 / 21 5 19 3
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025-
034>036-040>043-047>049-053>056-059>066-072>074.
LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.
&&
DL/19/HJSHazardous weather outlook, Jul 14, 4:29 AM CDT, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 429 AM CDT Tue Jul 14 2020 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036- 040>043-047>049-053>056-059>066-072>074-142000- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Holmes-Issaquena-Sharkey- Yazoo-Madison MS-Warren-Hinds-Rankin-Claiborne-Copiah-Simpson- Smith-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 429 AM CDT Tue Jul 14 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, south central Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight... DANGEROUS HEAT THREAT...Elevated TIMING...Today Increased heat stress conditions, with peak heat index values ranging from 105 to 110 degrees, is expected across the area from late this morning through late afternoon. Fatigue and heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Dangerous heat stress conditions, with maximum heat index values ranging from near 105 up to 110 degrees, is possible across portions of the outlook area Wednesday through Friday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. MSZ029>033-039-142000- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Noxubee- 429 AM CDT Tue Jul 14 2020 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Today and Tonight... The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Dangerous heat stress conditions, with maximum heat index values ranging from near 105 up to 110 degrees, is possible across portions of the outlook area Wednesday through Friday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. MSZ026>028-037-038-044>046-050>052-057-058-142000- Grenada-Carroll-Montgomery-Attala-Winston-Leake-Neshoba-Kemper- Scott-Newton-Lauderdale-Jasper-Clarke- 429 AM CDT Tue Jul 14 2020 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and north central Mississippi. .DAY ONE...Today and Tonight... DANGEROUS HEAT THREAT...Limited TIMING...Today Increased heat stress conditions, with maximum heat index values near 105 degrees, are expected across the area from late this morning through late afternoon. Fatigue and heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Dangerous heat stress conditions, with maximum heat index values ranging from near 105 up to 110 degrees, is possible across portions of the outlook area Wednesday through Friday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 19 && ...HAZARD LEGEND... *DANGEROUS HEAT* Extreme...Extreme heat is expected with peak heat index values in excess of 110 degrees for multiple days. Heat stroke continues to be a major concern. Significant...Dangerous heat expected with peak heat index values in excess of 110 degrees. Heat stroke will be a significant concern. Elevated...Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely. Limited...Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 14, 1:59 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
159 PM CDT Tue Jul 14 2020
ARZ074-075-142000-
Chicot AR-Ashley AR-
159 PM CDT Tue Jul 14 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHICOT AND
SOUTHEASTERN ASHLEY COUNTIES THROUGH 300 PM CDT...
At 159 PM CDT, Meteorologists were tracking a strong thunderstorm
over Portland, or 13 miles north of Wilmot, moving southeast at 10
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of southwestern Chicot
and southeastern Ashley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3335 9155 3325 9126 3301 9144 3301 9150
3313 9170
TIME...MOT...LOC 1859Z 297DEG 9KT 3324 9152
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:59 PM CDT | Special Weather Statement | JAN | Chicot | 61 min |
| Jul 14, 2:22 PM CDT | Heat Advisory | JAN | Ashley, Chicot | 29 hr |
| Jul 14, 2:56 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 49 min |
| Jul 14, 3:15 PM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 30 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.